Hail, Scott
- When
- April 26, 7:38 PM EST to 7:45 PM EST
- Where
- Scott County, Gate City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.633, -82.583
Penny-size hail in Gate City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:27 PM EST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT WED APR 26 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN. FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS. EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS. OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE. DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO REGION ON SATURDAY AND LINGERING INTO SUNDAY. A 40-50KT 850 JET PULLING IN ABUNDANT MOISTURE WITH IT. WILL GO WITH HIGH CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT. WITH THE GOOD DYNAMICS AND MOISTURE MAY SEE STRONG STORMS ON SATURDAY. UPPER AND SURFACE LOW TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY. WILL CONTINUE WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH WHERE BETTER MOISTURE AND LIFT ARE PRESENT. UPPER LOW PUSHING OUT OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING. RIDGE BUILDS IN ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 72 47 78 / 50 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 69 45 74 / 30 10 0 10 OAK RIDGE, TN 47 70 44 75 / 30 10 0 10 TRI CITIES AIRPORT, TN 47 65 39 72 / 40 10 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED APR 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-261000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL KINGSTON 35.87N 84.51W
04/26/2006 E1.75 INCH ROANE TN EMERGENCY MNGR
MARBLE TO GOLF BALL SIZED HAIL IN KINGSTON. REPORTED BY
THE EMERGENCY MANAGEMENT DIRECTOR.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 5 ENE KINGSTON 35.90N 84.43W
04/26/2006 ROANE TN LAW ENFORCEMENT
SEVERAL TREES DOWNED ONTO A HOME ON OLD UNION ROAD. ALSO
SOME TREES FELL ONTO AND DESTROYED SOME FENCES AT THE
SAME RESIDENCE. REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
557 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL HALLS 36.08N 83.93W
04/26/2006 E0.75 INCH KNOX TN TRAINED SPOTTER
PENNY SIZED HAIL IN HALLS. REPORTED BY STORM SPOTTER.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 SW RUTLEDGE 36.19N 83.63W
04/26/2006 E0.75 INCH GRAINGER TN TRAINED SPOTTER
PENNY SIZE HAIL 8 MILES SOUTHWEST OF RUTLEDGE AT HWY 11W
AND OWL HOLE GAP RD. REPORTED BY SPOTTER.
&&
GRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 759 PM EDT WED APR 26 2006 TNZ016-270030- HAWKINS- 759 PM EDT WED APR 26 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SURGOINSVILLE....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THE THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BENTON 35.18N 84.65W
04/26/2006 POLK TN LAW ENFORCEMENT
HIGH WINDS TOOK DOWN A POWER POLE AT BENTON. REPORTED BY
DISPATCH.
0730 PM TSTM WND DMG CONASAUGA 35.00N 84.73W
04/26/2006 POLK TN LAW ENFORCEMENT
ONE TREE AND SEVERAL LARGE LIMBS DOWN AT CONASAUGA.
REPORTED BY DISPATCH.
&&
GRCThe Knoxville radar (KMRX), 90 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 hail. Local standard time, as filed.
Penny-size hail in Gate City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501768.